liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On the connectedness of the locus of real Riemann surfaces
Univ Nacl Educ Distancia, Fac Ciencias, Dept Matemat Fundamentales, E-28040 Madrid, Spain Linkoping Univ, Inst Matemat, S-58183 Linkoping, Sweden.
Linköping University, The Institute of Technology. Linköping University, Department of Mathematics, Applied Mathematics.ORCID iD: 0000-0002-9557-9566
2002 (English)In: Annales Academiae Scientiarum Fennicae Mathematica, ISSN 1239-629X, E-ISSN 1798-2383, Vol. 27, no 2, 341-356 p.Article in journal (Refereed) Published
Abstract [en]

It is well known that the functorial equivalence between pairs (X, sigma), where X is a Riemann surface which admits an antiholomorphic involution (symmetry) sigma: X --> X, and real algebraic curves. We shall refer to such Riemann surfaces as real Riemann surfaces, following Klein's terminology. We consider the sets M-g(R) and M-g(2R) of real curves and :real hyperelliptic curves, respectively in the moduli space M-g of complex algebraic curves of genus g. In this paper we prove that any real hyperelliptic Riemann surface can be quasiconformally deformed, preserving the real and hyperelliptic character, to a real hyperelliptic Riemann surface (X, sigma), such that X admits a symmetry tau, where Fix (tau) is connected and non-separating. As a consequence, we obtain the connectedness of the sets M-g(2R)(subset of M-g) of all real hyperelliptic Riemann surfaces of genus g and M-g(R)(subset of M-g) of all real Riemann surfaces of given genus g using a procedure different from the one given by Seppala for M-g(2R) and Buser, Seppala and Silhol for M-g(R). A Riemann surface X is called a p-gonal Riemann surface, where p is a prime, if there exists a p-fold covering map from X onto the Riemann sphere. We prove ill this paper that the subset of real p-gonal Riemann surfaces, p greater than or equal to 3, is not a connected subset of M-g in general. This generalizes a result of Gross and Harris for real trigonal algebraic curves.

Place, publisher, year, edition, pages
2002. Vol. 27, no 2, 341-356 p.
National Category
Engineering and Technology
Identifiers
URN: urn:nbn:se:liu:diva-48760OAI: oai:DiVA.org:liu-48760DiVA: diva2:269656
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2017-12-12

Open Access in DiVA

No full text

Authority records BETA

Izquierdo, Milagros

Search in DiVA

By author/editor
Izquierdo, Milagros
By organisation
The Institute of TechnologyApplied Mathematics
In the same journal
Annales Academiae Scientiarum Fennicae Mathematica
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 43 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf